MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954450
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Hernia (2240)
Date of Event 12/10/2014
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided by patient's attorney: (b)(6) 2014 - patient was diagnosed with symptomatic umbilical hernia and possible inguinal hernia thereby underwent laparoscopic repair with the implant of ventralight st mesh (device #1), perfix plug (device #2) and ventralex st (device #3).Per operative notes, "umbilical hernia sac was reduced.A ventralight st mesh (device #1) was placed in the abdominal wall into the peritoneal cavity and tacked.The direct inguinal defect on the left was identified and a perfix plug (device #2) was placed into the defect.Some of the peritoneum was placed over the mesh.Another ventralex st (device #3) small circle patch was secured over the defect and tacked the mesh to the abdominal wall and inguinal wall." 10-dec-2014 - patient with abdominal pain, mild herniation in umbilical area and recurrent left inguinal hernia had laparoscopic-open repair with the implant of ventralight st w/ echo ps (device #4) and perfix plug (device #5) along with the removal of dislodged perfix plug (device #2).Per operative notes, "adhesions involving a portion of mesh were taken down and no recurrent defect was found.There was some protrusion essentially within the mesh (device #1).Rather than take the mesh out, elected to place a ventralight st w/ echo ps (device #4) above the umbilicus and secured to the anterior abdominal wall.Incision was made to the left groin and previously placed mesh (device #2) was then excised from the spermatic cord.A large perfix plug (device #5) was placed through the defect and secured to the rim of the defect, mesh patch was then sutured to the floor of the canal.¿ attorney alleges that the patient had mesh migration, mesh shrinkage, hernia recurrence, adhesions, pain and emotional injuries.It is also alleged that the cremasteric fibers were amputated and a lipomatous mass of the cord was dissected down to the level of the internal ring.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.About 8 months post implant of ventralight st, obese patient was diagnosed with abdominal pain, hernia recurrence, adhesions thereby underwent revision surgery.Per op notes, "there was some protrusion essentially within the mesh." the instructions-for-use (ifu) supplied with the device identifies hernia recurrence, pain and adhesions as possible complications.This emdr represents ventralight st (device #1).An additional supplemental emdr is submitted to represent perfix plug (device #2) and an emdr to represent ventralex st (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key18485943
Report Number1213643-2024-090038
Device Sequence Number9077877
Product Code FTL
UDI-Device Identifier00801741031618
UDI-Public(01)00801741031618
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2016
Device Catalogue Number5954450
Device Lot NumberHUYA0831
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2023
Initial Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale
Patient Weight110 KG